MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR
Model Number 309.069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: damage.Visual inspection: the extraction bolt for 6.5mm & 7.0mm screws (part # 309.069/ lot # l862300) was received at us cq.The distal tip of the device was broken, the broken fragment was also received.The breakage was sagittal in nature.Approximately 1/3rd of the tip broke off.One of the sections of the tip was deformed inward.The distal circumference was not consistent/smooth due to the observed deformation.The received condition was consistent with the complaint condition thus the complaint was confirmed.Device failure/defect identified? yes; tip was broken and deformed.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received extraction bolt for 6.5mm & 7.0mm screws as the tip was broken and deformed.Although no definitive root-cause can be determined, the inward bend on the tip suggests the device may have experienced unintended forces leading to the breakage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 309.069, lot: l862300, manufacturing site: (b)(4), release to warehouse date: jun.08, 2018, expiry date: aug.01, 2026.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the doctor was using extraction bolt from the broken screw removal set.As the surgeon was turning it counterclockwise to attach it to the broken screw, a piece of the bolt broke off.The surgeon opened another broken screw removal set and used an unknown 6.5/7.0 hollow reamer out of it.There were no fragments generated.There was no surgical delay.Procedure successfully completed.Patient outcome is unknown.Concomitant device reported: unk - screw (part # unknown, lot # unknown, quantity # 1).This complaint one (1) device.This is 1 of 1 for report (b)(4).

Brand Name
EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9820273
Report Number2939274-2020-01215
Device Sequence Number3069207
Product Code HWB
UDI-Device Identifier10886982185594
UDI-Public(01)10886982185594
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.069
Device Catalogue Number309.069
Device Lot NumberL862300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/11/2020
Patient Sequence Number1